Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Corpus Christi, TX

March 31, 2007Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Mar 31, 2007, 7:50 AM CDT for Victoria County, Texas. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 7:50 AM CDT (12:50 UTC)
Expired
Mar 31, 2007, 9:45 AM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:30 AM CDTFLOODVictoria, TXEXTENSIVE FLOODING OF MANY ROADS IN THE CITY OF VICTORIA. VICTORIA 911 REQUESTS RESIDENTS NOT TO TRAVEL UNTIL WATERS RECEDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2237 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2237 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 311254
FFWCRP
TXC469-311445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
750 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 945 AM CDT

* AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL TRAINING 
ACROSS VICTORIA COUNTY. A LARGE SWATH OF 3 TO 4 INCHES OF RAIN HAS 
OCCURRED ALONG THE U.S. 59 CORRIDOR THROUGH VICTORIA COUNTY... 
INCLUDING THE CITY OF VICTORIA. AN ADDITIONAL 1 TO 2 INCHES OF 
RAINFALL WILL BE POSSIBLE OVER THE NEXT TWO HOURS ACROSS PORTIONS OF 
THE AREA...RESULTING IN FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. IN ADDITION...FLOODING OF LOW SPOTS AND 
LOW WATER CROSSINGS IN THE CITY OF VICTORIA IS PROBABLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2873 9717 2877 9716 2886 9722 2900 9683
      2893 9680 2887 9673 2881 9673 2880 9670
      2877 9670 2875 9667 2861 9716

$$

JR
1 follow-up statement
000 
WGUS74 KCRP 311347
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
842 AM CDT SAT MAR 31 2007

TXC469-311445-
VICTORIA-
INCLUDING THE CITY OF VICTORIA
842 AM CDT SAT MAR 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
CENTRAL VICTORIA COUNTY...

AT 835 AM CDT...VICTORIA LAW ENFORCEMENT REPORTED EXCESSIVE FLOODING 
IN THE CITY OF VICTORIA. NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING HEAVY RAINFALL NEAR 
THE GOLIAD AND VICTORIA COUNTY BORDER...MOVING NORTHEAST AT 25 MPH. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE 
THROUGH 10 AM OVER PORTIONS OF VICTORIA COUNTY...INCLUDING THE CITY 
OF VICTORIA.

THE VICTORIA 911 OFFICE REQUESTS THAT RESIDENTS REFRAIN FROM DRIVING 
THIS MORNING DUE TO THE EXCESSIVE FLOODING. ALLOW TIME FOR THE 
WATERS TO RECEDE BEFORE ATTEMPTING TO DRIVE YOUR VEHICLE THIS 
MORNING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VICTORIA...TELFERNER...MISSION VALLEY AND INEZ.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2873 9717 2877 9716 2886 9722 2900 9683
      2893 9680 2887 9673 2881 9673 2880 9670
      2877 9670 2875 9667 2861 9716

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 4:23 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 31, 4:23 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 AM CDT SAT MAR 31 2007

.SHORT-TERM (TODAY THROUGH TONIGHT)...WILL KEEP IT BRIEF DUE TO
ONGOING SEVERE WEATHER ACROSS THE NORTHERN CWA. LONG TRACK
SUPERCELLS THAT CAME ACROSS SRN EWX CWA HAVE MOVED INTO NRN CRP CWA
AHEAD OF OUTFLOW BOUNDARY...AND MAY BE SHOWING SIGNS OF MERGING INTO
A LINE. MAIN THREAT THROUGH THE NEXT FEW HOURS WILL BE LARGE HAIL
AND DAMAGING WINDS ACROSS THE NE CWA. IN ADDITION...0-1KM STORM
RELATIVE HELICITIES ARE SUPPORTIVE OF ROTATING STORMS AND ISOLATED
TORNADO THREAT. TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE NE
AND NRN CWA THRU 10 AM.

FARTHER S AND W...OUTFLOW BOUNDARY AND COLD FRONT WILL MERGE LATER
THIS MORNING ACROSS THE SE CWA...AND COULD PROVIDE ADDITIONAL FOCUS
FOR SCATTERED TYPE CONVECTION. BUT BY THAT TIME H85 FLOW WILL BE
VEERING TOWARDS THE SW. WILL KEEP HIGH END CHC POPS GOING ACROSS THE
S FOR THE TIME BEING.

FRONT WILL CLEAR THE COAST LATER IN THE DAY AND WILL SEE CLEARING BY
EARLY THIS EVENING AND A COOLER NIGHT...WITH TEMPS ACTUALLY AT OR
SLIGHTLY BELOW NORMS.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...NO MAJOR CHANGES TO THE EARLY
PART OF THE EXTENDED FORECAST PERIOD. STILL LOOKS DRY FOR SUNDAY AS
SLIGHTLY DRIER AIR AND AN UPPER LEVEL SHORT WAVE RIDGE WILL BE IN
PLACE. PRECIPITABLE WATER INCREASES ACROSS SOUTH TEXAS TO AROUND
1.7 INCHES BY MONDAY AS AN ENERGETIC SUBTROPICAL JET MOVES TO THE
NORTHEAST OUT OF MEXICO IN ADVANCE OF A SHORT WAVE TROUGH OVER
NORTHERN MEXICO. IT LOOKS LIKE MONDAY MAY SEE A BETTER CHANCE FOR
RAIN THAN TUESDAY WITH THE RIGHT ENTRANCE REGION OF THE UPPER
LEVEL JET STREAK OVER THE COASTAL PLAINS. GFS/ECMWF/CAN ARE ON
TRACK WITH THE TIMING OF THE COLD FRONT INTO SOUTH TEXAS ON
WEDNESDAY. THERE ARE DISCREPANCIES WITH THE MODELS BY FRIDAY WITH
THE ECMWF SHOWING A STRONG SHORT WAVE TROUGH APPROACHING FROM THE
NORTHWEST WITH INCREASING LOW LEVEL MOISTURE RETURN ALONG THE RIO
GRANDE. GFS SHOWS MOISTURE RETURNING ALSO BUT WITH A WEAKER SHORT
WAVE TROUGH OVER NORTHERN MEXICO. CONFIDENCE IS LOW IN THE
FORECAST FOR FRIDAY AND WILL PUT IN TOKEN SLIGHT CHANCE POPS FOR
NOW. WILL SEE COOLER TEMPS ACROSS THE REGION WEDNESDAY-FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  59  82  68  81  /  50  10  10  10  30
VICTORIA          73  53  82  65  80  /  70  10  10  10  40
LAREDO            81  62  90  70  88  /  20   0  10  20  20
ALICE             77  57  85  67  83  /  50  10  10  10  30
ROCKPORT          74  60  80  69  79  /  60  10  10  10  30
COTULLA           79  54  86  66  84  /  20   0  10  10  20
KINGSVILLE        78  58  85  68  83  /  50  10  10  10  30
NAVY CORPUS       75  61  80  70  79  /  50  10  10  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Mar 31, 5:06 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT SAT MAR 31 2007

GMZ235-255-TXZ231>234-245>247-011000-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 10 AM THIS MORNING. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING.
SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND
AN ISOLATED TORNADO OR TWO. IN ADDITION...LOCALLY HEAVY RAINFALL
OF 1 TO 3 INCHES WILL BE POSSIBLE.

THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS A COLD
MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND
TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS
TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS MORNING.

GMZ230-250-270-275-TXZ229-230-239>244-011000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-
506 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
AHEAD OF A COLD FRONT. SOME OF THESE STORMS COULD BECOME
STRONG...PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.

THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS THE COLD
MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND
TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS
TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/TMT

In the hours before

Special weather statement, Mar 31, 4:30 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
430 AM CDT SAT MAR 31 2007

TXZ232-233-311030-
BEE-GOLIAD-
430 AM CDT SAT MAR 31 2007

...A STRONG THUNDERSTORM WAS AFFECTING BEE AND GOLIAD COUNTIES...

AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF PETTUS...OR 10 MILES SOUTHEAST
OF KENEDY...MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAINFALL OF 1 TO 2 INCHES ARE EXPECTED.

JR
Special weather statement, Mar 31, 5:31 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT SAT MAR 31 2007

TXZ233-234-311130-
GOLIAD-VICTORIA-
531 AM CDT SAT MAR 31 2007

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA
COUNTIES...

AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GOLIAD...MOVING EAST AT 35
MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 3 INCHES WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT THE CITIES OF FANNIN...VICTORIA AND DACOSTA.

JR
Local storm report, Mar 31, 6:59 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
659 AM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      10 SW GOLIAD            27.82N 97.41W
03/31/2007                   NUECES             TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS SIGNIFICANT FLOODING IN SPOTS
            ALONG U.S. 59 BETWEEN GOLIAD AND BEEVILLE.

&&

RUNYEN

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:16 AM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen59 min
Mar 31, 4:04 AM CDTSevere Thunderstorm WarningCRPBee41 min
Mar 31, 4:57 AM CDTTornado WarningCRPGoliad33 min
Mar 31, 5:43 AM CDTFlash Flood WarningCRPGoliad2 hr
Mar 31, 5:58 AM CDTFlash Flood WarningCRPVictoria2 hr
Mar 31, 7:44 AM CDTFlash Flood WarningCRPGoliad2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.